MAUDE Adverse Event Report: STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48955106
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cage was fractured while removing to reposition it into l5/s1 disc space.All broken fragments were removed.Surgical delay of 45 minute was reported.The surgery was completed using another cage of identical size.No adverse consequences to the patient was reported.
 
Additional Manufacturer Narrative
Method: product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event was confirmed via email correspondence.Device was not returned, therefore, the device evaluation could not be performed.Manufacturing history review was performed on the reported lot# no manufacturing related issue was found.It was reported that the cage fractured when a slap hammer applied to back it out for reposition.The cage was inserted at an oblique angle using a heavy hammer.The surgeon noticed the cage had twisted so attempted to twist before being told to stop.Conclusion: due to the lack of information and without returned device, when the cage was fractured cannot be determined.However, the cage fracture is likely due to either over twisting during insertion or over-impaction during removal for reposition.
 
Event or Problem Description

Brand Name
10MM X 6DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8292363
Report Number3004024955-2019-00003
Device Sequence Number19310737
Product Code MAX
UDI-Device Identifier07613327118087
UDI-Public07613327118087
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K152304
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48955106
Device Lot NumberD5NK
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1